B-12 vitamin and yellow urine - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 07-16-2008, 10:50 PM - Thread Starter
 
KaraBoo's Avatar
 
Join Date: Nov 2001
Location: Alb-uh-kirk-ee
Posts: 4,481
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Is this a good thing or a bad thing? Does it mean my body has enough B-12? What causes this?

(I only just started taking B-12 for energy reasons and wonder perhaps if I don't need it...)
KaraBoo is offline  
Sponsored Links
Advertisement
 
Old 07-17-2008, 01:18 AM
 
duckmom's Avatar
 
Join Date: Mar 2007
Location: by the bay
Posts: 392
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I don't know about B-12 specifically, but B vitamins in general do cause 'neon' urine. this is a standard 'side effect' when taking a B complex supplement.

so I don't think it's good or bad, it just is...
duckmom is offline  
Old 07-17-2008, 05:35 PM
 
lindberg99's Avatar
 
Join Date: Apr 2003
Posts: 2,799
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
It just means that the excess vitamin your body can't use is being peed out. Are you taking just B-12? I thought that riboflavin was what caused the yellow urine.
lindberg99 is offline  
Old 07-17-2008, 06:51 PM
Banned
 
Join Date: Mar 2005
Location: raising the revolution
Posts: 4,315
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Oh that's why my pee is neon yellow, I take a multi with strong B support.
captain crunchy is offline  
Old 07-17-2008, 08:03 PM
 
CarrieMF's Avatar
 
Join Date: Mar 2004
Location: Alberta/Saskatchewan
Posts: 8,864
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
bright yellow is the excess b vitamins. A lighter yellow is most likely not enough water consumption.
CarrieMF is offline  
Old 07-17-2008, 08:49 PM - Thread Starter
 
KaraBoo's Avatar
 
Join Date: Nov 2001
Location: Alb-uh-kirk-ee
Posts: 4,481
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
ok, so if it's excess, maybe it means I don't really need the vitamin? I read such conflicting info online about this. Honestly, I just don't like neon urine It is unnatural.
KaraBoo is offline  
Old 07-17-2008, 11:46 PM
 
CarrieMF's Avatar
 
Join Date: Mar 2004
Location: Alberta/Saskatchewan
Posts: 8,864
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
B vitamins you pee out what your body can't use, so yes it could mean you don't need it. It could be your body can't break it down & use it too.
CarrieMF is offline  
Old 07-18-2008, 12:39 AM
 
tanyalynn's Avatar
 
Join Date: Jun 2005
Location: TX, but anticipating one more move
Posts: 11,489
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I think it usually just means that it's more than your body is using, but it's probably something along the lines of 1000% of the RDA (Bvits are often much, much higher than the RDA and the amount in food), so you may need (probably need) somewhere in between what you're getting from your supp and what's in your food.
tanyalynn is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off